

#Material3



The 12th International Symposium on Advances in Technology Education

3rd Joint OC & TPC Meeting 18 September 2018





Meeting Agenda and Rundown

<u>Agenda</u>

- 1. Confirmation of Minutes of the last meeting
- 2. Matters Arising
- 3. Updates on ISATE 2018 Programme Arrangement
- 4. ISATE 2019 Preparation
- 5. A.O.B
 - Website Development

After the Meeting

- 1. Souvenir Presentation Session
- 2. Group Photo-taking
- 3. Lunch for OC & TPC Members





Attendance List – 3rd OC & TPC Meeting

Organizing Committee

Name	Institution
Mr SHIU Chi Yung (General Chair)	Vocational Training Council, Hong Kong
Mr Jonathan LEE (Chair)	Vocational Training Council, Hong Kong
Mr WONG Chi Ming (Deputy Chair)	Maritime Services Training Institute, VTC, Hong Kong
Dr AU Ho Leung	Hong Kong Institute of Vocational Education, Hong Kong
Dr Juha KONTIO	Turku University of Applied Sciences, Finland
Dr Yorinobu TOYA	National Institute of Technology, Japan
Dr Tsutomu MATSUMOTO (Advisor)	National Institute of Technology, Japan
Dr Yasuyuki SHIMADA	National Institute of Technology, Kumamoto College, Japan
Dr Katsumi KATAKURA	National Institute of Technology, Nara College, Japan
Dr Kazuhito AMANAI	National Institute of Technology, Tokuyama College, Japan
Dr Kentarou KITAMURA	National Institute of Technology, Tokuyama College, Japan
Dr Masatoshi TAKEDA	Nagaoka University of Technology, Japan
Ms Mandy GOH	Nanyang Polytechnic, Singapore
Mr Peter LIANG (Advisor)	Ngee Ann Polytechnic, Singapore
Mr GOH Wee Tiong	Ngee Ann Polytechnic, Singapore
Mr LONG Tien Kian	Republic Polytechnic, Singapore
Dr Edna CHAN	Singapore Polytechnic ,Singapore
Mr TEO Sze Cheng	Temasek Polytechnic , Singapore



Attendance List – 3rd OC & TPC Meeting

Technical Programme Committee

Name	Institution
Mr Jimmy TANG (Chair)	Hong Kong Institute of Vocational Education, Hong Kong
Mr Paco TANG (Deputy Chair)	Hong Kong Institute of Vocational Education, Hong Kong
Mr Henry CHAN	Hong Kong Institute of Vocational Education, Hong Kong
Dr Janne ROSLOF	Turku University of Applied Sciences, Finland
Dr Hideaki ABURATANI	National Institute of Technology, Japan
Dr Seiji FUJIWARA	National Institute of Technology, Akashi College, Japan
Dr Yuko UESUGI	National Institute of Technology, Kure College, Japan
Dr Naritoshi AOYAGI	National Institute of Technology, Nagaoka College, Japan
Dr Kazutaka BABA	National Institute of Technology, Sendai College, Japan
Mr Yasuhiro KURAMASHI	National Institute of Technology, Tokuyama College, Japan
Dr Norihiko HARADA	National Institute of Technology, Tokuyama College, Japan
Dr Kannathal NATARAJAN	Ngee Ann Polytechnic, Singapore
Dr Lee Kim Kheng	Singapore Polytechnic ,Singapore
Dr Tony HALIM	Temasek Polytechnic , Singapore
Dr Narisara THONGBOONCHOO	King Mongkut's Institute of Technology Ladkrabang, Thailand



Attendance List – 3rd OC & TPC Meeting

Observers

Name	Institution
Ms Hiroe HINO	National Institute of Technology
Ms Haruka HAGIWARA (ISATE 2019 Secretariat)	National Institute of Technology, Tokuyama College, Japan
Ms Yuri YOSHIMURA	National Institute of Technology, Tokuyama College, Japan

<u>Secretariat</u>

Name	Institution	
Mr TY KWOK	Engineering Discipline Planning Office, VTC, Hong Kong	
Ms Pamela LAU	Engineering Discipline Planning Office, VTC, Hong Kong	
Ms Mavis LAM	Engineering Discipline Planning Office, VTC, Hong Kong	
Dr Raymond MAN	Engineering Discipline Planning Office, VTC, Hong Kong	
Ms Kerri CHOI (Secretary)	Engineering Discipline Planning Office, VTC, Hong Kong	

Absent with Apologies

Name	Institution
Dr Eric LIU (OC Honorary Chair)	Hong Kong Institute of Vocational Education, Hong Kong
Dr Akihiro WAKAHARA (OC Member)	Toyohashi University of Technology, Japan
Dr KONG Wai Ming (OC Member)	Nanyang Polytechnic ,Singapore
Mr Benaiah WEE (OC Member)	Republic Polytechnic, Singapore
Asst. Prof. Dr Sutheera PUNTHEERANURAK (OC Member)	King Mongkut's Institute of Technology Ladkrabang, Thailand
Dr CHING Wee Soon (TPC Member)	Nanyang Polytechnic, Singapore
Dr Jeeva PERIASAMY (TPC Member)	Republic Polytechnic, Singapore



Item 1 Confirmation of Minutes of the Last Meeting





Item 2 Matters Arising





Item 3 Updates on ISATE 2018 Programme Arrangement





Papers Allocation and Registration Status





ISATE 2018 Main Theme and Sub-themes

Sub Theme 1: Innovative Learning and Teaching Sub Theme 2: Technology Enhanced Learning

Main Theme:

Nurturing Professionals for **Smart Cities**:

Way Forward for Technology Education

Sub Theme 3: Multidisciplinary Collaborations

Sub Theme 4 International Connectivity





ISATE 2018 Main Activities



he 12th International Symposium on Advances in Technology Education



ISATE 2018 Participants

Institution	No. of Participants
Vocational Training Council, Hong Kong (VTC)	92
National Institute of Technology, Japan (NIT)	88
Nanyang Polytechnic, Singapore (NYP)	12
Ngee Ann Polytechnic, Singapore (NP)	8
Republic Polytechnic, Singapore (RP)	9
Singapore Polytechnic, Singapore (SP)	6
Temasek Polytechnic, Singapore (TP)	12
Turku University of Applied Science, Finland (TUAS)	7
King Mongkut's Institute of Technology Ladkrabang, Thailand (KMITL)	6
Shenzhen Polytechnic, China	5
University of the West of England	4
University Lille, France	2
Naresuan University, Thailand	1
Radford College, Australia	1
RMIT University, Australia	1
Shibaura Institute of Technology, Japan	1
Nagaoka University of Technology, Japan	1
Toyohashi University of Technology, Japan	1
Singapore Management University, Singapore	1
University of Guanajuato, Mexico	2
Keynote speakers & Guest of Honour	5
Hong Kong (Others)	1
Tota	al: 266

ISATE 2018

- **10** Countries
- 266 Participants
- 34% Hong Kong Participants
- 66% OverseasParticipants



Number of Papers (by Institutions)

Institution	No. of Presented Papers
Hong Kong Institute of Vocational Education (IVE)	23
National Institute of Technology, Japan	62
Nanyang Polytechnic, Singapore	9
Ngee Ann Polytechnic, Singapore	6
Republic Polytechnic, Singapore	5
Singapore Polytechnic, Singapore	4
Temasek Polytechnic, Singapore	5
Turku University of Applied Sciences, Finland	5
King Mongkut's Institute of Technology Ladkrabang, Thailand	4
Others (Australia:1 / France:2 / HK: 1 / Mexico:2 / UK:4 / Singapore:1 / Thailand:1)	12
Total:	125



Total:

135



Parallel Session Allocation

Sub-Theme	Total Papers	Room
1. Innovative Learning and Teaching to nurture Professionals for Smart Cities	71 (52%)	Conference Hall 05, 06, 07
2. Technology Enhanced Learning to nurture Professionals for Smart Cities	30 (22%)	Conference Hall 01 + 02, 03, 04
3. Multi-disciplinary Collaborations to nurture Professionals for Smart Cities	15 (12%)	Conference Hall 01 + 02
4. International Connectivity to nurture Professionals for Smart Cities	19 (14%)	Conference Hall 01 + 02, 03
Total:	135	





Day 1 Programme (18 September 2018)





The ISATE 2018 Programme

PROGRAMME OVERVIEW







The ISATE 2018 Programme

Day 1

18 September 2018 | <u>IVE (Tsing Yi)</u>



1:30pm- 2:00pm C215a, IVE(Tsing Yi)



2:00pm-3:30pm Training Facilities in IVE(Tsing Yi) (66 Participants)

3:30pm-5:00pm B108, IVE(Tsing Yi)

Welcome

Reception



5:00pm onwards The Peak, Hong Kong Island



Day 1 – Venue

Day 1 18 September 2018 IVE (Tsing Yi) Campus





Day 1 Transportation to IVE(Tsing Yi)

Complimentary shuttle bus services from Exit C, Tsing Yi MTR Station (Tung Chung Line of MTR)





Departure Time:
▶ 12:30pm
▶ 12:45pm
▶ 1:00pm
▶ 1:15pm

Pick-up Signage:





Registration (1:30-2:00pm)



<u>5 Registration Counters</u> will be arranged

Symposium kit will be distributed to the participants at registration counters, which includes:

- 1. Symposium Badge
- 2. Printed Proceedings
- 3. Souvenirs











Route 1: Construction Area

- Environmental Technology Laboratory
- Concrete and Structures Laboratory
- BIM Innovation / Research Laboratory
- STEM Education Centre
- VR / AR Learning Zone

(25 Participants)











Route 2: Transportation Area

- Simulated Airport Operations Centre
- Automotive Systems Diagnostic Centre
- Jockey Club Heavy Vehicle Emissions Testing & Research Centre
- STEM Education Centre
- VR / AR Learning Zone





(32 Participants)







Route 3: Electrical and Mechanical Engineering Area

- Robotics and Artificial Intelligence Laboratory
- IVE Solar Car Project SOPHIE
- Electrical Installation and Machine Laboratory
- STEM Education Centre
- VR / AR Learning Zone

(43 Participants)









Welcome Reception (3:30pm – 5:00pm)





City Tour (Optional) (5:00pm onwards)

Suggested short visit itinerary:



Shuttle bus will be provided by IVE at 5:00pm, taking participants to the peak from Tsing Yi campus.

22

Upon your arrival, you will visit one of Hong Kong's most striking landmarks, The Peak Tower. Inside The Peak Tower, there is a dazzling array of restaurants, shops and entertainment venues set against the beautiful backdrop of the city. You may enjoy a dinner at your own cost.



You may also visit The Sky Terrace 428 at your own cost (HK\$52), From there, you could enjoy a stunning 360degree panoramic view across the Hong Kong. Other attractions are also available nearby.

Gathering point



Complimentary shuttle bus service to the University MTR Station (intermediate stop at Wan Chai MTR station) will be arranged.

Gathering Time: 8:20pm Departure Time: 8:30pm Gathering Point: Plaza between the Peak Galleria and The Peak Tower

Return

After visit, you may take the Peak Tram, one of the world's oldest and most famous funicular railways, to Central at your own cost (HK\$37)





Transportation Arrangement after Welcome Reception (For Guests Not Joining the City Tour)

Complimentary shuttle bus services from IVE(Tsing Yi) to Tsing Yi MTR Station



Gathering Location: G/F Open Carpark, IVE(Tsing Yi)

Departure Time: ≻5:15pm ≻5:25pm

Pick-up Signage:





Day 2 & 3 Programme (19 & 20 September 2018)





Day 2 & 3 - Venue

Day 2 & 3 19 & 20 September 2018 Hong Kong Science Park





Day 2 & 3 Transportation to Venue

Complimentary shuttle bus services from Exit B, University MTR Station (East Railway Line of MTR)



Departure Time: ▶8:00am
▶8:10am
▶8:20am
▶8:30am
▶8:45am

Pick-up Signage:





The ISATE 2018 Programme

Day 2

19 September 2018 | Hong Kong Science Park (HKSP)



8:30am-9:00am Charles K. Kao Auditorium

9:00am-12:20pm Charles K. Kao Auditorium 12:20pm-1:40pm Tom Bar & Grill, G/F, 16E

1:40pm-6:30pm Conference Halls 01-07

6:30pm-9:30pm Club One



Day 2

19 September 2018 | Hong Kong Science Park (HKSP)



TIME	DURATION	PROGRAMME	
8:30 am	30 mins	Registration	
9:00 am	30 mins	Opening Ceremony	
9:30 am	30 mins	Keynote Presentation (1)	
10:00 am	30 mins	Keynote Presentation (2)	
10:30 am	20 mins	Session Break	
10:50am	90 mins	Institutional Procentation (1.4)	ISATE Council Meeting
12:00nn		Institutional Presentation (1-4)	and Lunch
12:20am	80 mins	Lunch	
1:40pm	95 mins	Parallel Sessions (1) (6 rooms, 6 x 15-mins presentations per room)	
3:15 pm	10 mins	Session Break	
3:25 pm	95 mins	Parallel Sessions (2)	
5:00pm	20 mins	Session Break	
5:20pm	70 mins	Workshop (1-4)	
6:30pm	180 mins	Banquet	
9:30pm		End of Day 2 programme	



Day 2 Event Venue





Day 2 Programme

Opening Ceremony

1. Welcome Address by



Dr Roy CHUNG Chairman of Vocational Training Council, Hong Kong



Dr Isao TANIGUCHI President of National Institute of Technology, Japan



Mr Peter LAM Principal & CEO, Temasek Polytechnic, Singapore

2. Speech by Guest of Honour



Dr Sunny CHAI Chairperson of the Board of Hong Kong Science and Technology Park, Hong Kong

- 3. Opening Activity
- 4. Group Photo



Day 2 Programme

Keynote Presentations (25 mins per presentation followed by 5 mins Q&A)



Dr Winnie TANG Honorary President, Smart City Consortium, Hong Kong



Dr Kenji HIGASHIDA Executive Director & President, NIT, Sasebo College, Japan

Session Chair: Mr Paco TANG, Senior Lecturer, IVE, Hong Kong





Day 2 Programme

Institutional Presentations (15 mins per presentation followed by 5 mins Q&A)



Dr Vesa TAATILA Rector and President, TUAS, Finland



Dr Vinayak Prabhu Assistant Director (Digital Engineering), School of Engineering, NYP, Singapore



Dr Masahiro INOUE Vice President, Shibaura Institute of Technology, Japan



Dr Jackson LAU Deputy Academic Director (Engineering), VTC, Hong Kong

Session Chair: Dr Kannathal NATARAJAN, Senior Lecturer, NP, Singapore


Workshops (70 mins for each workshop)

Theme / Workshop Facilitators						
1. Innovative Learning and Teaching	2. Technology Enhanced Learning	 Multidisciplinary Collaborations 	4. International Connectivity			
Dr LIEW Beng Keat	Ms Ciny LAU	Mr Jonathan LEE	Dr Yasuyuki SHIMADA			
Deputy Director,	Education Development	Head,	Professor,			
School of Infocomm, RP,	Officer,	STEM Education Centre,	NIT, Kumamoto College,			
Singapore	Centre for Learning &	VTC, Hong Kong &	Japan			
	Teaching, VTC, Hong Kong					
		Dr Johnny KWONG				
		Senior Project Officer,				
		STEM Education Centre,				
		VTC, Hong Kong	27			



Day 2 Programme - Banquet At Club One, Hong Kong Science Park



Address by:





3. Dr Isao TANIGUCHI, President, NIT, Japan

Executive Director, VTC, Hong Kong

Deputy Principal(Academic), SP, Singapore

1. Mrs Carrie YAU,

2. Mr LIM Peng Hun,

Toasting:

VIPs join the stage for toasting

Performances:

- Lion Dance
- Chinese Quartet
- Dance Performance
- Rope Skipping Show
- Wing Chun Performance







Transportation Arrangement after Banquet

Complimentary shuttle bus services from Hong Kong Science Park to University MTR Station (adjacent to Hyatt Regency Hong Kong Sha Tin)



Departure Time: >9:30pm >9:35pm >9:40pm >9:45pm >10:00pm

Pick-up Signage:



Gathering Location: In front of CKK Auditorium of HKSP





The ISATE 2018 Programme

Day 3

20 September 2018 | Hong Kong Science Park(HKSP)



9:00am-10:00am Charles K. Kao Auditorium

10:20am-11:55am Conference Halls 01-07

11:55am-1:15pm Happiness Cuisine 2/F, 1E, HKSP

1:15pm-4:20pm Conference Halls 01-07

4:35pm-6:30pm Charles K. Kao Auditorium



Day 3

20 September 2018 | Hong Kong Science Park (HKSP)



TIME	DURATION	PROGRAMME
9:00 am	30 mins	Keynote Presentation (3)
9:30 am	30 mins	Keynote Presentation (4)
10:00 am	20 mins	Session Break
10:20am	95 mins	Parallel Sessions (3)) (6 rooms, 6 x 15-mins presentations per room)
11:55am	80 mins	Lunch
1:15pm	95 mins	Parallel Sessions (4)
2:50pm	20 mins	Session Break
3:10pm	70 mins	Workshop (5-8)
4:20 pm	15 mins	Session Break
4:35 pm	90 mins	Institutional Presentation (5-8)
6:05 pm	25 mins	Closing Ceremony
6:30 pm		End of Day 3 Programme



Day 3 Event Venue





Keynote Presentations (25 mins per presentation followed by 5 mins Q&A)



Mr Paul POON Vice Chancellor, CLP Power Academy, Hong Kong



Ms Emily KONG Managing Director, Business Innovation Group, Greater China, Cisco Systems Inc., Singapore

Session Chair: Mr Juha KONTIO, TUAS, Finland





Workshops (70 mins for each workshop)

Theme / Workshop Facilitators						
1. Innovative Learning and Teaching		2. Technology Enhanced Learning	4. International Connectivity			
<image/> <section-header><text></text></section-header>	<image/>	<image/> <text></text>	For Jonathan LEEDeputy Academic Director (Engineering), VTC, Hong Kong &VTC, Hong Kong &Fredi FUNG Director, International Development Office, VTC, Hong Kong			



Institutional Presentations (15 mins per presentation followed by 5 mins Q&A)



Dr Shigenao MARUYAMA President, NIT, Hachinohe College, Japan



Dr Rutchanee GULLAYANON Assistant Dean for Research and Innovation, KMITL, Thailand



Prof LI Yue Vice President, Shenzhen Polytechnic, China



Mr Patrice CHOONG Director, The Sand Box, NP, Singapore

Session Chair: Mr Revis CURTIS, NIT, Tokuyama College, Japan



Closing Ceremony

Closing Address by



Mr SHIU Chi Yung General Chair, Organising Committee of ISATE 2018 & Academic Director(Engineering), VTC, Hong Kong



Mr YEO Li Pheow Principal & CEO, RP, Singapore



Dr Kazuhito AMANAI Vice Director, Centre for International Exchange, NIT, Tokuyama College, Japan





Transportation Arrangement after Closing Ceremony

Complimentary shuttle bus services from Hong Kong Science Park (HKSP) to University MTR Station





Gathering Location: In front of CKK Auditorium of HKSP

Departure Time:
▶ 6:45pm
▶ 6:50pm
▶ 6:55pm
▶ 7:00pm
▶ 7:10pm







Day 4 Programme (21 September 2018)





Day 4 Programme - Technical Visit



Route 1: Technical Visit to Ngong Ping Sewage Treatment Works and Cultural Exploration to Ngong Ping Village



Route 2: Industrial Visit in Shenzhen, China

Remark: The Route to Lamma Power Station and Renewable Energy Project was cancelled as the number of participants does not meet the minimum number.



Day 4 Programme - Technical Visit

Route 1: Technical Visit to Ngong Ping Sewage Treatment Works and Cultural Exploration to Ngong Ping Village

Introduction to the operations of the Ngong Ping Sewage Treatment Works and the architecture of the Lantau Island landmark, the Giant Buddha.









Day 4 Programme - Technical Visit Route 2: Industrial Visit in Shenzhen, China

Visit includes the Qianhai Free Trade Zone, as well as factories and technology companies in Shenzhen.









Item 4 ISATE 2019 Preparation (Presented by Representative from NIT, Tokuyama College, Japan)





Item 5 Any Other Business

Website Development







The 12th International Symposium on Advances in Technology Education

Thank You!

